Alert archive / California / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Feb 14, 2012, 1:32 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 15, 2012, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2012, 1:32 PM PST (21:32 UTC)
- In effect from
- Feb 15, 2012, 1:00 PM PST
- Expired
- Feb 15, 2012, 2:51 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS46 KSGX 142132 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 132 PM PST TUE FEB 14 2012 ...STORM SYSTEM COULD BRING HIGH SNOWFALL AMOUNTS TO THE MOUNTAINS WEDNESDAY INTO THURSDAY MORNING... .A COLD UPPER LEVEL TROUGH WILL DROP DOWN THROUGH SOUTHERN CALIFORNIA ON WEDNESDAY...POSSIBLY BRINGING SNOWFALL ACCUMULATIONS OF 8 INCHES OR HIGHER TO ELEVATIONS ABOVE 3000 FEET. MAJORITY OF SNOW SHOWERS WILL BEGIN BY LATE WEDNESDAY MORNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND BY LATE AFTERNOON FOR THE SAN DIEGO COUNTY MOUNTAINS. CAZ055-056-058-150600- /O.NEW.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS... TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY... IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES... VISTA GRANDE...BOULEVARD...CAMERON...CAMPO...CUYAMACA... DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE... MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA... SANTA YSABEL...WARNER SPRINGS 132 PM PST TUE FEB 14 2012 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * SNOW LEVELS: 3500 FEET LOWERING TO 2500 FEET WEDNESDAY EVENING. * SNOW ACCUMULATIONS: 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS ABOVE 3000 FEET. SNOWFALL AMOUNTS 1 TO 2 INCHES BETWEEN 2500 AND 3000 FEET. * TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH THROUGH WEDNESDAY EVENING. OVER THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WINDS BECOMING NORTH TO NORTHEAST 20 TO 30 MPH WITH LOCAL GUSTS TO 70 MPH BY EARLY THURSDAY MORNING. * VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD... WATER...AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HARRISON/PG
2 follow-up statements
439 WWUS46 KSGX 150510 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PST TUE FEB 14 2012 ...SIGNIFICANT NEW SNOW POSSIBLE FOR TO THE MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... .A COLD UPPER LEVEL TROUGH WILL TRACK ACROSS SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING...POTENTIALLY BRINGING SNOWFALL ACCUMULATIONS OF 8 INCHES OR HIGHER TO ELEVATIONS ABOVE 3000 FEET. MAJORITY OF SNOW SHOWERS WILL BEGIN BY LATE WEDNESDAY MORNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SPREADING INTO THE SAN DIEGO COUNTY MOUNTAINS BY THE AFTERNOON. CAZ055-056-058-151315- /O.CON.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS... TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY... IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES... VISTA GRANDE...BOULEVARD...CAMERON...CAMPO...CUYAMACA... DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE... MOUNT LAGUNA...OAK GROVE...PINE HILLS...PINE VALLEY...RANCHITA... SANTA YSABEL...WARNER SPRINGS 910 PM PST TUE FEB 14 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * ELEVATION: ABOVE 3000 FEET. * SNOW LEVELS: SNOW LEVELS WILL FALL FROM NEAR 5000 FEET WEDNESDAY MORNING TO BETWEEN 3500 AND 4000 FEET BY THE AFTERNOON. SNOW LEVELS WILL CONTINUE TO FALL WEDNESDAY EVENING TO BETWEEN 2500 AND 3000 FEET...AND MAY BE LOCALLY LOWER WITH HEAVIER SHOWERS. * SNOW ACCUMULATIONS: 4 TO 8 INCHES...WITH LOCALLY HIGHER AMOUNTS ABOVE 3000 FEET. SNOWFALL AMOUNTS 1 TO 2 INCHES BETWEEN 2500 AND 3000 FEET. * TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS: AREAS OF WEST TO SOUTHWEST WINDS 15 TO 25 MPH...WITH GUSTS TO 45 MPH THROUGH WEDNESDAY EVENING. OVER THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...WINDS WILL QUICKLY TRANSITION FROM WEST TO NORTH OR NORTHEAST 20 TO 30 MPH WEDNESDAY NIGHT...WITH LOCAL GUSTS TO 70 MPH BY EARLY THURSDAY MORNING. * VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD... WATER...AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
300 WWUS46 KSGX 151051 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 251 AM PST WED FEB 15 2012 ...SNOW AND GUSTY SOUTHWEST TO WEST WINDS LIKELY FOR THE MOUNTAINS THIS AFTERNOON THROUGH THURSDAY MORNING... .A COLD UPPER LEVEL LOW WILL TRACK ACROSS SOUTHERN CALIFORNIA THIS AFTERNOON AND EVENING...POTENTIALLY BRINGING SNOWFALL ACCUMULATIONS OF 4 TO 6 INCHES TO THE MOUNTAINS ABOVE 3000 FEET. LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS. THE SNOW LEVEL WILL BE BETWEEN 4500 TO 5000 FT AT THE ONSET OF PRECIPITATION THIS MORNING...QUICKLY LOWERING TO AROUND 3000 FT THIS EVENING. SNOW SHOWERS WILL BEGIN BY LATE MORNING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SPREADING INTO THE SAN DIEGO COUNTY MOUNTAINS BY THE AFTERNOON. HEAVIEST SNOWFALL IS EXPECTED THIS AFTERNOON AND EVENING...WITH SCATTERED SNOW SHOWERS LINGERING INTO EARLY THURSDAY AFTERNOON. GUSTY SOUTHWEST TO WEST WINDS WILL ALSO ACCOMPANY THIS STORM THIS MORNING THROUGH THE EVENING. CAZ055-056-152200- /O.UPG.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/ /O.NEW.KSGX.WW.Y.0003.120215T2100Z-120216T1800Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...CRESTLINE... FAWNSKIN...FOREST FALLS...I-15 AT CAJON SUMMIT... I-15 AT 3500 FEET...LAKE ARROWHEAD...MOUNT BALDY... MOUNTAIN HOME VILLAGE...OAK GLEN...PHELAN...RUNNING SPRINGS... TWIN PEAKS...WRIGHTWOOD...AGUANGA...ANZA...GARNER VALLEY... IDYLLWILD...MOUNTAIN CENTER...PINE COVE...PINYON PINES... VISTA GRANDE 251 AM PST WED FEB 15 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW LEVELS: SNOW LEVELS WILL FALL FROM NEAR 4500 TO 5000 FEET THIS MORNING TO BETWEEN 3500 AND 4000 FEET BY THE AFTERNOON. SNOW LEVELS WILL CONTINUE TO FALL THIS EVENING TO AROUND 3000 FEET...AND MAY BE LOCALLY LOWER WITH HEAVIER SHOWERS. * SNOW ACCUMULATIONS: 4 TO 6 INCHES ABOVE 3000 FT. LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS. LIGHT ACCUMULATIONS POSSIBLE BETWEEN 2500-3000 FT TONIGHT. * TIMING: THIS AFTERNOON THROUGH THURSDAY MORNING. * WINDS: AREAS OF SOUTHWEST TO WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 45 MPH THROUGH THIS EVENING. OVER THE SAN BERNARDINO MOUNTAINS...WINDS WILL QUICKLY TRANSITION FROM WEST TO NORTHEAST 20 TO 30 MPH TONIGHT...WITH LOCAL GUSTS TO 60 MPH BY EARLY THURSDAY MORNING. OVER THE RIVERSIDE COUNTY MOUNTAINS...WINDS WILL SHIFT TO THE NORTHEAST TO EAST AND WEAKEN OVERNIGHT. * VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD... WATER...AND CLOTHING. TRAVEL MAY BE IMPACTED ALONG I-15 THROUGH THE CAJON PASS AND OTHER MOUNTAIN HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ058-152200- /O.UPG.KSGX.WS.A.0002.120215T2100Z-120216T1800Z/ /O.NEW.KSGX.WW.Y.0003.120215T2100Z-120216T1800Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BOULEVARD...CAMERON... CUYAMACA...DESCANSO...JULIAN...LAKE HENSHAW...MORENA VILLAGE... MOUNT LAGUNA...PINE HILLS...PINE VALLEY...RANCHITA... WARNER SPRINGS 251 AM PST WED FEB 15 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW AND GUSTY WEST WINDS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * ELEVATION: ABOVE 3000 FEET. * SNOW LEVELS: SNOW LEVELS WILL FALL FROM NEAR 5000 FEET THIS MORNING TO BETWEEN 3500 AND 4000 FEET BY THE AFTERNOON. SNOW LEVELS WILL CONTINUE TO FALL THIS EVENING TO AROUND 3000 FEET...AND MAY BE LOCALLY LOWER WITH HEAVIER SHOWERS. * SNOW ACCUMULATIONS: 4 TO 6 INCHES ABOVE 3000 FT. LOCALLY HIGHER AMOUNTS POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS. * TIMING: THIS AFTERNOON THROUGH THURSDAY MORNING. * WINDS: AREAS OF WEST WINDS 15 TO 25 MPH...WITH GUSTS TO 50 MPH THROUGH THIS EVENING. WINDS WILL SHIFT TO THE EAST AND WEAKEN SUBSTANTIALLY OVERNIGHT. * VISIBILITY: LOCALLY REDUCED TO NEAR ZERO IN SNOW...BLOWING SNOW...AND FOG. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER AND POSSIBLE ROAD CLOSURES. CARRY CHAINS...AND TAKE EXTRA FOOD... WATER...AND CLOTHING. TRAVEL MAY BE IMPACTED ALONG I-8 AND OTHER MOUNTAIN HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 9:25 AM PST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 14, 9:25 AM PST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PST TUE FEB 14 2012
.SYNOPSIS...
SHOWERS OVER SAN DIEGO COUNTY WILL CONTINUE TO DISSIPATE OVER
SOUTHERN SAN DIEGO COUNTY TODAY. LINGERING CLOUDS AND COLD AIR WILL
RESULT IN BELOW NORMAL TEMPERATURES CONTINUING. A SECOND COLD STORM
FROM THE NORTH IS EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT. IT IS
EXPECTED TO BRING NUMEROUS SHOWERS WEDNESDAY AFTERNOON AND
EVENING...A SLIGHT CHANCE OF THUNDERSTORMS...AND GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS. OFFSHORE FLOW WILL FOLLOW FOR LATE
WEDNESDAY NIGHT AND THURSDAY WITH STRONG NORTHEAST WINDS THROUGH AND
BELOW PASSES AND CANYONS. WEAKER NORTHEAST WINDS WILL LINGER INTO
FRIDAY WITH HIGHER TEMPERATURES. GRADUALLY COOLER FOR SATURDAY
THROUGH MONDAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AT
TIMES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
RADAR IMAGERY THIS MORNING INDICATES SCATTERED TO ISOLATED LIGHT
SHOWERS CONTINUING OVER SOUTHERN SAN DIEGO COUNTY...EXCLUDING THE
DESERTS. THE UPPER TROUGH...WHICH HAS BEEN BRINGING THE
PRECIPITATION SINCE YESTERDAY...IS CURRENTLY OVER NORTHWEST ARIZONA
ACCORDING TO WATER VAPOR SATELLITE IMAGERY. AS THE UPPER TROUGH
CONTINUES TO MOVE OFF TO THE EAST...SHOWERS IN SAN DIEGO COUNTY WILL
DECREASE IN COVERAGE AND LIKELY DISSIPATE COMPLETELY BY LATE THIS
AFTERNOON. LINGERING COLD AIR AND CLOUDS HANG AROUND TODAY AS A WEAK
TRANSITORY RIDGE MOVES IN.
ON WEDNESDAY...ANOTHER COLD UPPER TROUGH WILL MOVE DOWN FROM THE
NORTH. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM MOVING
OVER SOUTHERN CALIFORNIA DURING THE DAY WEDNESDAY AND CONTINUING TO
MOVE SOUTH OVER BAJA THROUGH EARLY THURSDAY MORNING. MOISTURE WITH
THIS TROUGH LOOKS A BIT DEEPER THAN THE ONE THAT CAME THROUGH LAST
NIGHT...AND 500MB TEMPERATURES WITH THIS SYSTEM GET AS COLD AS -29
DEG C. THUS...LOOKS LIKE NUMEROUS RAIN SHOWERS AND SOME
THUNDERSTORMS PRODUCING SMALL HAIL/GRAUPEL WILL BE POSSIBLE
WEDNESDAY. THE MAJORITY OF THE RAINFALL IS EXPECTED WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS RANGING FROM ONE TENTH TO ONE
QUARTER OF AN INCH NEAR THE COAST...TO ONE HALF TO THREE QUARTERS OF
AN INCH IN THE MOUNTAINS. RAINFALL AMOUNTS IN THE DESERTS ARE
EXPECTED TO BE ONE TENTH OF AN INCH OR LESS. SNOW LEVELS LOOK TO
FALL DOWN TO AS LOW AS 3500 FEET OR SO BY WEDNESDAY NIGHT...WITH 3
TO 6 INCHES...AND LOCALLY HIGHER AMOUNTS...OF STORM TOTAL SNOW
POSSIBLE MAINLY ABOVE 4000 FEET. A WINTER STORM WATCH MAY NEED TO BE
ISSUED LATER TODAY FOR THE HIGHER ELEVATIONS. WESTERLY WINDS WITH
THIS TROUGH DO NOT APPEAR TO BE AS STRONG...WITH SOME GUSTS TO 45-50
MPH OVER THE MOUNTAINS AND DESERTS LIKELY.
AS THE TROUGH MOVES OUT OF SOUTHERN CALIFORNIA...HIGH PRESSURE AT
THE SURFACE STARTS TO BUILD OVER THE GREAT BASIN. IN
ADDITION...THERE WILL BE SOME DECENT NORTH TO NORTHEAST WINDS IN THE
UPPER LEVELS. THIS WILL LEAD TO THE POTENTIAL FOR STRONG AND GUSTY
OFFSHORE WINDS THROUGH MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY
NIGHT THROUGH THURSDAY. A HIGH WIND WATCH IS IN EFFECT FOR THAT TIME
PERIOD. AS IS TYPICAL DURING OFFSHORE WINDS...WEATHER WILL BE DRY
AND WARMER THURSDAY INTO FRIDAY.
WINDS WILL TRANSITION BACK TO THE ONSHORE DIRECTION...BRINGING IN A
SLIGHT DECREASE IN TEMPERATURES SATURDAY. TEMPERATURES WILL CONTINUE
TO LOWER ON SUNDAY AS ANOTHER UPPER TROUGH DROPS DOWN FROM THE
NORTH. AT THIS TIME...MODELS INDICATE THAT THE FEATURE WILL STAY
JUST TO THE NORTH AND EAST OF SOUTHERN CALIFORNIA...RESULTING IN A
LOW CHANCE FOR PRECIP. HOWEVER...THIS COULD CHANGE IF FUTURE MODEL
RUNS SHOW THE TROUGH DROPPING DOWN A LITTLE FURTHER SOUTH THAN
CURRENTLY PREDICTED. NEVERTHELESS...ONSHORE FLOW WILL
STRENGTHEN...BRINGING GUSTY WESTERLY WINDS TO THE MOUNTAINS AND
DESERTS AT TIMES THROUGH MONDAY...ALONG WITH CONTINUED BELOW NORMAL
TEMPERATURES.
&&
.AVIATION...
141555Z...COASTS/VALLEYS/MTNS THROUGH 2000 UTC...MULTIPLE BKN CLDS
BTWN 2000-10000 FT MSL WITH MTNS OBSCD IN CLDS/PCPN. FROM 2000 UTC
TO 15/0200 UTC...SCT-FEW CLDS BTWN 2500-8000 FT MSL WITH HIER MTNS
OBSCD...AFTER 0200 UTC MOSTLY SKC.
DESERTS...SCT-FEW CLDS BTWN 8000-10000 FT MSL AND VSBY P6SM.
&&
.MARINE...
COMBINED SEAS STILL RUNNING SEVERAL FEET ABOVE GUIDANCE...BUT TREND
SINCE 0600 PST HAS BEEN SHARP DOWNWARD TREND...LIKEWISE WINDS
DROPPING OFF QUICKLY. WILL STAY WITH DROPPING SMALL CRAFT ADVISORIES
AND HIGH SURF ADVISORIES AT 1000 PST. MAY NEED A NEW HIGH SURF
ADVISORY FOR TONIGHT THROUGH THURSDAY MORNING DUE TO THE NEW WNW
SWELL AT 14 SECONDS FORECAST TO BUILD TO 8 FT. MAIN IMPACTS WOULD BE
EXPOSED WEST FACING BEACHES OF SOUTH SAN DIEGO COUNTY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
FOOTHILLS.
PZ...NONE.
&&
PUBLIC...HARRISON/PG
AVIATION/MARINE...BALFOURHazardous weather outlook, Feb 14, 9:57 AM PST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 957 AM PST TUE FEB 14 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-151400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 957 AM PST TUE FEB 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW SHOWERS WILL DISSIPATE THIS MORNING OVER THE SAN DIEGO COUNTY MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY AFTERNOON AND EVENING...A COLD WINTER STORM FROM THE NORTH IS EXPECTED TO BRING NUMEROUS SHOWERS...A SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL...AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WITH STRONGEST GUSTS TO 45 TO 50 MPH. AT THE LOWER ELEVATIONS...BRIEF HEAVY SHOWERS COULD PRODUCE LOCAL PONDING IN LOW LYING AREAS. SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET WITH 3 TO 6 INCHES OF SNOWFALL POSSIBLE IN THE MOUNTAINS ABOVE 4000 FEET. FOR LATE WEDNESDAY NIGHT AND THURSDAY...STRONG AND GUSTY NORTHEAST WINDS ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS AND NEAR COASTAL FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. HARRISON/PG
In the hours before
Local storm report, Feb 14, 9:51 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
951 AM PST TUE FEB 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM SNOW 4 E CRESTLINE 34.25N 117.23W
02/14/2012 M6.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
UP TO 6 INCHES ON ROUTE 18 NEAR 7000 FEET
0832 AM SNOW 2 SSW MOUNT LAGUNA 32.84N 116.43W
02/14/2012 M4.0 INCH SAN DIEGO CA TRAINED SPOTTER
SNOW FALL SO FAR IN PINE VALLEY IS 2.5 INCHES. LIGHT SNOW
CONTINUES TO FALL.
0911 AM SNOW MOUNT LAGUNA 32.87N 116.42W
02/14/2012 M4.0 INCH SAN DIEGO CA CO-OP OBSERVER
0911 AM SNOW 6 NE VALLEY CENTER 33.28N 116.94W
02/14/2012 M3.0 INCH SAN DIEGO CA DEPT OF HIGHWAYS
UP TO 3 INCHES REPORT. THE SNOW LEVEL REPORTED AT 3000
FEET OUTSIDE OF RINCON
0911 AM SNOW RANCHITA 33.21N 116.52W
02/14/2012 M2.0 INCH SAN DIEGO CA DEPT OF HIGHWAYS
0911 AM SNOW 1 SE CAMPO 32.60N 116.46W
02/14/2012 M4.0 INCH SAN DIEGO CA FIRE DEPT/RESCUE
GUATAY REPORT AT 4000 FEET
0911 AM SNOW IDYLLWILD-PINE COVE 33.75N 116.72W
02/14/2012 M2.0 INCH RIVERSIDE CA TRAINED SPOTTER
5228 FEET
&&
ATARDYThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:11 AM PST | Small Craft Advisory | SGX | 8 hr | |
| Feb 14, 3:36 AM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 33 hr |
| Feb 14, 1:32 PM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 32 hr |
| Feb 14, 1:39 PM PST | Small Craft Advisory for Winds | SGX | 32 hr | |
| Feb 14, 1:39 PM PST | High Surf Advisory | SGX | San Diego | 36 hr |
Nearby
Winter Storm Watches in California, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.